World Desk, Amar Ujala, Washington
Updated Thu, 17 Dec 2020 10:12 PM IST
Listen to the news
The latest case is of two employees (one male and one female) of a hospital in Alaska who were vaccinated this week. A 50-year-old woman was vaccinated at Bartlett Regional Hospital on Tuesday, but within 10 minutes she started getting allergic. His face and body began to crackle, breath began to swell and heartbeat became very fast. He was given epinephrine, a drug used to treat severe allergies, but the problem started again after a short time after eating the medicine.
Due to this, the woman had to be admitted to the ICU and she was discharged from the hospital two days later on Thursday. The special thing is that the woman had never been allergic to anything before. Similarly, a male employee who was vaccinated on Wednesday also had to contend with the side effects of the vaccine within 10 minutes. He suffered swelling in the eyes and sore throat. He was treated with epinephrine, pepsid and benadryl when taken to the emergency room. His condition returned to normal within an hour. US expert Dr. Paul A. Offit said that it is necessary to take precautions while vaccinating. He said that those who were vaccinated needed to stay at the center for 15 minutes so that they could be treated immediately in case of side effects. Pfizer Company spokesman Jessica Pitts said the company had not yet received complete details in the Alaska case. Earlier, the company had said about two people in the UK who had suffered from the side effects of their vaccines, that they had chronic allergic disease.
However, health officials say this will not affect the US immunization program.